MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-46-209-46U
Medical Device Problem Codes Material Invagination (1336); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"unable to release the support wires: the treatment of the descending aortic aneurysm was performed with a plan to place a stent-graft (relaypro 28-n4-40-154-40u, lot# 2301110006) distally and then the stent-graft concerned (relaypro28-n4-46-209-46u, lot#2410180344) proximally.After the distal stent-graft was successfully implanted, the proximal stent-graft was delivered by advancing the inner sheath with the controller in the "1" position, and then successfully deployed with the controller in the "2" position.To release the proximal crisp, the apex release grip was rotated and pulled back.The clasp on the greater curvature side was able to be released, however, the support wires on the lesser curvature side were unable to be released from the stent-graft.Although release of the support wires was attempted by advancing and retracting the delivery system or retracting the stainless-steel rod with the controller in the "4" position, the support wires were still unable to be released from the stent-graft, but rather showed movement pulling the lesser curvature stent-graft inward.The outer sheath was advanced toward the support wires while varying the direction of the force applied to the entire delivery system catheter.Finally, the support wires were released and retrieved into the outer sheath, and the delivery system was able to be removed from the patient.However, the stent-graft had been pulled inward by the support wires and the proximal portion of the stent-graft was severely deformed.Therefore, an additional cuff (cook) was implanted and balloon modeling was performed.Subsequently, the procedure was completed.We require the following information: have you ever had a similar complaint reported globally? possible causes.Tc marketing presumes that the following situations may have occurred that resulted in complaint.We would like your analysis on whether the following situation could occur.Presumption 1: the suture loops (the stitches circled in red in picture 1) were too small to allow the support wires to be pulled out, resulting in this complaint.Question regarding presumption 1: are there specifications for the size of the suture loop? if so, are the suture loops inspected before release to ensure that they are within specification? presumption 2: the support wires were inserted too deeply past the suture loops.The support wires were inserted so deeply past the suture loops that the suture loops were distal to the parts circled in red in picture 2.As a result, it became difficult to pull the circled parts out through the suture loop, which made it impossible to remove the support wires, leading to this complaint.Question regarding presumption 2: is the position of the support wire relative to the suture loop specified in the specifications? if so, is that position inspected before release? bail out technique to be used if an event similar to this complaint occurs the following images will be obtained at a later date.We will share them with you as soon as they are available.Preoperative ct images intraoperative x-ray fluoroscopy video.Operation type: tevar to treat the descending thoracic aorta aneurysm blood loss: none image available no pre-case plan available due to hospital policy no additional information available due to hospital policy delivery system was discarded by user.(tc# (b)(4).Patient outcome: "no harm to the patient's health.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
"unable to release the support wires: the treatment of the descending aortic aneurysm was performed with a plan to place a stent-graft (relaypro 28-n4-40-154-40u, lot# 2301110006) distally and then the stent-graft concerned (relaypro28-n4-46-209-46u, lot#2410180344) proximally.After the distal stent-graft was successfully implanted, the proximal stent-graft was delivered by advancing the inner sheath with the controller in the "1" position, and then successfully deployed with the controller in the "2" position.To release the proximal crisp, the apex release grip was rotated and pulled back.The clasp on the greater curvature side was able to be released, however, the support wires on the lesser curvature side were unable to be released from the stent-graft.Although release of the support wires was attempted by advancing and retracting the delivery system or retracting the stainless-steel rod with the controller in the "4" position, the support wires were still unable to be released from the stent-graft, but rather showed movement pulling the lesser curvature stent-graft inward.The outer sheath was advanced toward the support wires while varying the direction of the force applied to the entire delivery system catheter.Finally, the support wires were released and retrieved into the outer sheath, and the delivery system was able to be removed from the patient.However, the stent-graft had been pulled inward by the support wires and the proximal portion of the stent-graft was severely deformed.Therefore, an additional cuff (cook) was implanted and balloon modeling was performed.Subsequently, the procedure was completed.We require the following information: have you ever had a similar complaint reported globally? possible causes tc marketing presumes that the following situations may have occurred that resulted in complaint.We would like your analysis on whether the following situation could occur.Presumption 1: the suture loops (the stitches circled in red in picture 1) were too small to allow the support wires to be pulled out, resulting in this complaint.Question regarding presumption 1: are there specifications for the size of the suture loop? if so, are the suture loops inspected before release to ensure that they are within specification? presumption 2: the support wires were inserted too deeply past the suture loops.The support wires were inserted so deeply past the suture loops that the suture loops were distal to the parts circled in red in picture 2.As a result, it became difficult to pull the circled parts out through the suture loop, which made it impossible to remove the support wires, leading to this complaint.Question regarding presumption 2: is the position of the support wire relative to the suture loop specified in the specifications? if so, is that position inspected before release? bail out technique to be used if an event similar to this complaint occurs the following images will be obtained at a later date.We will share them with you as soon as they are available.Preoperative ct images intraoperative x-ray fluoroscopy video.Operation type: tevar to treat the descending thoracic aorta aneurysm blood loss: none.Image available no pre-case plan available due to hospital policy.No additional information available due to hospital policy.Delivery system was discarded by user.(tc# (b)(4).Patient outcome: "no harm to the patient's health.".

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key21180215
Report Number2247858-2025-00014
Device Sequence Number11834101
Product Code MIH
UDI-Device Identifier00843576150799
UDI-Public00843576150799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number28-N4-46-209-46U
Device Lot Number2410180344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2024
Supplement Date Received by Manufacturer12/25/2024
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown